Hail, West Baton Rouge
- When
- May 10, 3:50 AM CST
- Where
- West Baton Rouge County, Addis
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.350, -91.270
Quarter size hail was reported in Addis.
Several waves of low pressure moved across southern Louisiana during the 10th and 11th. Reports of wind damage were received across southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Several waves of low pressure moved across southern Louisiana during the 10th and 11th. Reports of wind damage were received across southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 10, 2:39 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 AM CDT FRI MAY 10 2013
.SHORT TERM...
QUITE ACTIVE MORNING IN STORE FOR ALL OF SOUTHEAST LOUISIANA AND
SOUTHERN MISSISSIPPI. A MCS THAT ORIGINATED IN NORTH CENTRAL TEXAS
HAS BECOME ORGANIZED AND IS CURRENTLY MARCHING ACROSS CENTRAL AND
SOUTHWEST LOUISIANA TOWARDS OUR CWA. STARTING UP TOP...DIFFLUENCE
ALOFT WILL AIDE IN THE COMPLEX MAINTAINING ITS INTENSITY AS IT
TRACKS EASTWARD. CAPE VALUES FOR OVERNIGHT PERIOD STILL QUITE
SUFFICIENT AT AROUND 1500 J/KG. MOISTURE IS NO ISSUE OF LIMITATION
EITHER AS LATEST SOUNDING SHOWED PLENTY THROUGHOUT THE COLUMN AND
SFC DEWPOINTS ARE WELL INTO THE 60S TO AROUND 70 AT THE COAST.
STEEP MID LEVEL LAPSE RATES WILL BE CONDUCIVE FOR SMALL HAIL AND
THUS VERY FREQUENT LIGHTNING. THIS ALONG WITH EMBEDDED VORTICIES
AND BOWING SEGMENTS CAN BE EXPECTED ALONG THIS LINE AS IT MOVES
THROUGH. SO ALL MODES OF SEVERE WEATHER POSSIBLE WITH DAMAGING
WINDS THE GREATEST THREAT THRU PRECIP LOADING. SEVERE THUNDERSTORM
WATCH NOW IN EFFECT UNTIL 10 AM FOR THIS THREAT. MEDIUM RANGE
MODELS PERFORMING FAIRLY POORLY WITH THIS MESO FEATURE.
GFS/ECMWF/SREF/NAM ALL SHOW IT MUCH FURTHER NORTH THAN IT ACTUALLY
IS. OF A FEW MESO MODELS...THE HRRR HAS INITIALIZED THE BEST AND
HAS BEEN DOING QUITE WELL OVER THE LAST FEW HOURS SO HAVE MOST
CONFIDENCE IN IT. THIS MODEL SHOWS THE LINE OF STORMS REMAINING
INTACT THROUGH MID MORNING(9-10AM). BY THIS TIME IT SHOULD BE
REACHING THE MISSISSIPPI COAST AND INTO THE NEW ORLEANS METRO
AREA. AS THE LINE PROGRESSES EASTWARD FROM THIS POINT...IT APPEARS
IT WILL BE MOVING INTO A LESS FAVORABLE ENVIRONMENT WITH MUCH LESS
INSTABILITY AND AND WEAKER MID LEVEL WINDS.
NOW...AFTER THIS FEATURE SWINGS THROUGH...THE REST OF THE AFTERNOON
WITH NOT BE TOO QUIET THOUGH SEVERE POTENTIAL LOOKS TO BE MUCH
LOWER. MESO MODELS SHOW A WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ACROSS THE CWA AFTER MAYBE A FEW HOURS OF DOWNTIME.
THINKING THAT THE MAIN THREAT WILL BE FLASH FLOODING. WITH AN INCH
OR 2 POSSIBLE WITH THIS MORNING/S MCS AND MORE IN THE AFTERNOON...
IT WILL NOT TAKE MUCH FOR STREETS TO FLOOD AS MUCH OF THE AREA HAS
BEEN GETTING POUNDED WITH RAIN FOR AWHILE NOW. NOT TO MENTION THAT
MODEL SOUNDINGS SHOW PRECIP WATER VALUES 1.5 TO 2 INCHES WHICH WILL
RESULT IN EFFICIENT RAIN PRODUCING THUNDERSTORMS. FLASH FLOOD WATCH
REMAINS IN EFFECT AND WARNINGS POSSIBLE THROUGHOUT THE DAY.
RELIEF DOESN/T COME UNTIL SOMETIME OVERNIGHT AND HOW MUCH DEPENDS ON
HOW LONG IT TAKES FOR NEXT IMPULSE TO REACH THE COAST. A VORTMAX
RUNNING NORTHEASTWARD ALONG THE SLOW MOVING FRONTAL BOUNDARY WILL
ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE CWA FROM SW TO
NORTHEAST. THE POSITION OF THE FRONT IS FAIRLY CRITICAL TOO AS IT
WILL BE THE MAIN FOCUS FOR CONVECTION. GFS SUGGESTS IT WILL BE
FURTHER SOUTH ALONG THE LA COAST BY SAT 18Z. ECMWF AND SREF SAY
50-100 MILES FURTHER NORTH. FOR NOW THE FORECAST IS BASED ON THE
NORTHERN POSITION SO HAVE A HIGHER POP FORECAST THAT MAV/MEX. HEAVY
RAIN/TRAINING WILL CONTINUE WHEREVER MOST OF THE RAIN FALLS.
RAIN CHANCES WILL SIGNIFICANTLY FALL OFF SATURDAY NIGHT AND SUNDAY
AS SECONDARY FRONT FROM DEEPER UPPER LEVEL TROUGH SWINGS THROUGH.
HAVE TRIMMED POPS OFF ALL AREAS NORTH OF NEW ORLEANS METRO LATITUDE
BY SUNDAY. SLIGHTLY BELOW NORMAL TEMPS CAN BE EXPECTED THOUGH NOT BY
MUCH AS COMBINATION OF CLEAR SKIES AND HIGH ENOUGH SUN ANGLE WILL
KEEP HIGHS AROUND 80S.
MEFFER
.LONG TERM...
FAIRLY BENIGN WEATHER EXPECTED FOR MUCH OF NEXT WEEK. DEEP UPPER
TROUGH WILL BE MOVING ACROSS THE EASTERN CONUS ON MONDAY AND THEN
EXITING INTO THE ATLANTIC ON TUESDAY. BY THEN...STRONG UPPER RIDGING
WILL BE BUILDING INTO THE GULF COAST REGION. SO EXPECT THOSE TEMPS
TO QUICKLY RESPOND AND BOUNCE RIGHT BACK TO CLIMATOLOGICAL NORMALS.
RAIN CHANCES NIL TO LOW ALL WEEK.
MEFFER
&&
.MARINE...HIGH PRESSURE IS SLIDING EAST AND THIS IS TIGHTENING THE
PRESSURE GRADIENT OVER THE REGION. WINDS OF 15 TO 20 KTS ARE
OCCURRING OVER MUCH OF THE OPEN WATERS ALREADY AND WILL CONTINUE
THROUGH MUCH OF THE DAY UNTIL THE FRONT LAYS UP OVER THE CWA THIS
AFTN. THIS WILL LEAD TO A WEAKENING OF THE GRADIENT AND THUS WINDS
WILL BACK OFF. THE FRONT WILL SLOWLY SINK SOUTH TONIGHT AND THROUGH
THE WEEKEND AND FINALLY PUSH INTO THE GULF SUN NIGHT. HIGH PRESSURE
WILL QUICKLY BUILD IN BEHIND THE FRONT WITH MODERATE TO STRONG
OFFSHORE WINDS DEVELOPING OVER MOST OF THE OPEN WATERS SUN NIGHT.
HIGH PRESSURE WILL SLOWLY TAKE CONTROL OF THE SERN CONUS WITH WINDS
SLACKING OFF MON NIGHT AND TUE BUT BY TUE NIGHT AND INTO THE MIDDLE
OF NEXT WEEK MODERATE ONSHORE WILL REDEVELOP AS THE SFC HIGH PUSHES
OFF THE FL/GA COAST INTO THE WRN ATLANTIC. /CAB/
&&
.AVIATION...MOST TERMINALS ARE MAINLY DEALING WITH MVFR CIGS BUT
CONDITIONS WILL DETERIORATE THROUGH THE MORNING HAS A LINE OF SHRA
AND TSRA MOVES THROUGH THE AREA. BTR AND MCB WILL BE IMPACTED FIRST
AROUND 9-11Z FOLLOWED BY HDC/HUM/MSY/NEW/ASD B/T 12-14Z. CIGS AND
VISBIES WILL BOTH LOWER WITH THE CONVECTION AND GUSTS COULD APPROACH
40-50KTS WITH THE STRONGEST STORMS. THERE IS EVEN THE THREAT OF GR
BUT THE MAIN CONCERN IS WIND. EVEN AFTER THE MAIN LINE MOVES THROUGH
THERE WILL LIKELY BE SHRA AND EMBEDDED TSRA OVER THE REGION
THROUGHOUT THE DAY AND MAYBE EVEN INTO THE OVERNIGHT HRS. /CAB/
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVERS
SEVERE THUNDERSTORM WATCH IN EFFECT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 65 78 57 / 100 60 70 10
BTR 82 68 80 61 / 100 60 70 20
ASD 79 68 80 61 / 100 50 80 20
MSY 81 70 80 64 / 90 40 80 20
GPT 78 69 78 62 / 90 50 80 20
PQL 78 69 80 60 / 70 40 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES: ASCENSION...ASSUMPTION...EAST BATON
ROUGE...EAST FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 1 AM SUNDAY FOR THE
FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 319 AM CDT FRI MAY 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102045- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 319 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A LINE OF STORMS WILL MOVE INTO SOUTHWEST MISSISSIPPI AND SOUTH- CENTRAL AND SOUTHEAST LOUISIANA THIS MORNING. STRONG TO SEVERE STORMS ARE POSSIBLE AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT TILL 10 AM FOR ALL OF THE OUTLOOK AREA WEST OF THE PEARL RIVER WHICH INCLUDES BOTH THE BATON ROUGE AND NEW ORLEANS METROS. STRONG TO SEVERE STORMS MAY CONTAIN WIND GUSTS OF 50 TO 60 MILES AN HOUR...FREQUENT TO CONTINUOUS LIGHTNING...AND HAIL. IN ADDITION TO THE SEVERE THREAT LOCALLY HEAVY RAINFALL IS EXPECTED WITH RAINFALL TOTALS TODAY OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DUE TO RECENT HEAVY RAINFALL...SOILS ARE SATURATED AND AREA RIVERS ARE RUNNING HIGH. THESE CONDITIONS MAKE THE AREA MORE PRONE TO FLASH FLOODING THAN NORMAL AS ANY HEAVY RAINFALL WILL QUICKLY RUN OFF INTO AREA STREAMS...RIVERS...AND CANALS. THEREFORE...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY. AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE WITH EVENT RAINFALL TOTALS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED OVER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH SATURDAY. THE FLASH FLOOD WATCH WILL STILL BE EFFECT THROUGH SATURDAY. IN ADDITION TO THE HEAVY RAINFALL EVENT...ISOLATED STRONG TO SEVERE STORMS WITH GUSTY WINDS UP TO 50 TO 60 MILES AN HOUR AND FREQUENT LIGHTNING ARE POSSIBLE. THE MAIN TIME FRAME FOR THUNDERSTORMS SATURDAY WILL BE FROM LATE MORNING THROUGH ANOTHER THROUGH SATURDAY EVENING. SEVERAL AREA RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEK INTO EARLY NEXT WEEK...AND POSSIBLY BEYOND. ADDITIONAL RAINFALL FRIDAY AND SATURDAY COULD LEAD TO SOME RIVERS RISING ONCE AGAIN. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT OF THE IMPENDING WEATHER HAZARDS THIS MORNING AND ON SATURDAY. ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN SATURDAY. CAB
LAZ034-035-MSZ068-100845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 242 AM CDT FRI MAY 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 37 MILES NORTHWEST OF ST. FRANCISVILLE TO 31 MILES WEST OF NEW ROADS...MOVING EAST AT 40 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LETTSWORTH...FORT ADAMS...BATCHELOR...DOLOROSA... MORGANZA...WOODVILLE...WAKEFIELD AND SPILLMAN BETWEEN 3 AND 4 AM. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAZ046>048-050-101015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 419 AM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH...IBERVILLE PARISH... AT 416 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF CATAHOULA...OR ABOUT 8 MILES SOUTH OF RAMAH...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... GROSSE TETE BY 430 AM... ADDIS BY 440 AM... BRUSLY BY 445 AM... PORT ALLEN BY 450 AM... BATON ROUGE...BATON ROUGE AIRPORT AND WESTMINSTER BY 500 AM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ036-037-071-MSZ069-070-101045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 438 AM CDT FRI MAY 10 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING AMITE COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH... PIKE COUNTY... AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CLINTON...OR ABOUT 5 MILES SOUTHWEST OF CLINTON...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... DARLINGTON BY 500 AM... EASLEYVILLE BY 510 AM... GILLSBERG BY 520 AM... OSYKA BY 535 AM... MAGNOLIA BY 540 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. SOME ROTATION IS BEING INDICATED WITH THIS STORM AND A TORNADO WARNING MAY BE NEEDED IF THE ROTATION PERSISTS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The national radar mosaic for the moment the first event began.
6 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Quarter size hail was reported in Addis.
Quarter size hail was reported in the Westminster area.
The Louisiana Association of Realtors building caught fire due to a lightning strike.
A large tree was snapped in the St. Amant area.
A tree was was blown down, blocking Highway 51 north of Interstate 10. Event time was based on radar.
A large tree was reported blown down on Choctaw Road.
Large tree limbs were downed by strong winds, blocking the roadway in the Broadmoor subdivision.
A steel girder stick frame camp with vinyl siding and metal roof on a 15 foot pier was struck by thunderstorm wind gusts. Nearly the entire structure was blown to the east with roofing material and furniture blown 30 to 50 yards down wind. Two portions of siding were blown across Chef Menteur Highway about 10 yards east of the roadway. Two additional camp structures across the highway also had minor damage.
A large tree was blown down onto a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452205, 452206, 452199, 452207, 452200, 452208, 452209, 452210, 452204, 457134.